A 35-year-old member asked:
What to do about hypomania or results of a gluten free diet?
2 doctor answers • 2 doctors weighed in
Family Medicine 29 years experience
Hypomania: Are you saying that you are experiencing hypomania as a result of giving up gluten? Are you on any medications? How about psychiatric medications? It is true that some people have an opioid reaction in their brain as a result of eating gluten. If you are being treated with any psychiatric medications, then you might be "overtreated" if you have removed gluten and it was affecting your brain.
4k viewsAnswered >2 years ago
Clinical Psychology 40 years experience
If you mean that: you started a gluten free diet and are now feeling sluggish that is possible. If your doc told you that your have a sensitivity to gluten then avoiding it can lessen your reaction to it, which may have been anxiety, GI problems, etc. Also, people sometimes thing that gluten free means eating as much as you want. Not so. There are still calories to deal with. Please see nutritionist or doc.
4.1k viewsAnswered >2 years agoMerged
Last updated Sep 20, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.